Went to a neurotologist

I went to a neurotologist after reading some posts here that in MAV cases he is the doctor to see. Several tests were done and my report reads that I have a left peripheral vestibular system lesion. She also tested my hearing and says that it is below average(most loss in lower frequency range). I was put on amitriptyline 25 mg,propranol 40 mg and naproxen 500 mg(as needed for controlling migraines). I was also given some vestibular rehabilitation exercises to do. The amitriptyline is causing nightmares multiple times in a single night. There is no improvement in my dizziness. She was also somewhat against to my using benzos to counter my dizzness. What is disturbing me is that she said that she was giving me an SSRI but what she put me on was a TCA (Amitriptyline). I suffer from constant dizziness 24/7(non rotational vertigo) and anxiety and panic due to it. I am now 27 years old male and was born dizzy. The only medicine which almost completely cures me is clonazepam(a benzo). Even a low dose(.5 mg) cuts my dizzness by 80 to 90 percent. But I try not to take it too often due to obvious reasons of addiction,dependence and withdrawl. Pardon my poor english.

If something made me feel 90% I would keep taking it regardless of addiction worries x

I agree with Jem. If it is the only thing that makes you feel better, I would be taking it.

I would note the Clonazapam is 20x of Valium so that .5mg is equivalent to 10mg of Valium. Not a huge dose but not as small as it would appear. Regardless, I would still be taking it to function if it were me.

Andy

Hi there,

Can I ask why your specialist put you on two medications to start? I don’t understand this because if you have problems with one of the meds you won’t know which one it is. Migraineurs are typically much more med sensitive than the regular population and even titrating up on one med can be challenging for some people.

I agree that if a benzo, used responsibly, is giving you some QOL then I’d be using it.

Good luck! :slight_smile:

— Begin quote from “scott”

Hi there,

Can I ask why your specialist put you on two medications to start? I don’t understand this because if you have problems with one of the meds you won’t know which one it is. Migraineurs are typically much more med sensitive than the regular population and even titrating up on one med can be challenging for some people.

I agree that if a benzo, used responsibly, is giving you some QOL then I’d be using it.

Good luck! :slight_smile:

— End quote

Thank you for your replies. Which two meds are you asking about? Amitriptyline and propranol or Amitriptyline and clonazepam or Amitriptyline and naproxen? If the first two my guess is that she saw how anxious I was during the tests and decided to put me on it. But unfortunately Beta Blockers do almost nothing for me. I am pretty sure that it is amitriptyline which is causing the nightmares as it is a side effect of this med only. The benzo was prescribed to me by another psychiatrist/neurologist.

My dizziness is extremely tricky. It is not worsened by physical activity. Excercise, walking, jogging have no effect on it. It is in fact lessened by moving around. This dizzness attacks me the worst when I am sitting STILL in one position for long or concentrating on something(reading, computer etc). The dizziness is best described like the floor beneath my feet is bobbing up and down. Lying down does not cause the dizziness to disappear either.

Clonazepam is the medication prescribed for Mdds. They are now using rTMS therapy. Maybe you can look into that, as it’s more like a cure than masking the symptoms and possibly adding additional problems like addiction, toxicity and cognitive and personality effects.

— Begin quote from “bluesky123”

Clonazepam is the medication prescribed for Mdds. They are now using rTMS therapy. Maybe you can look into that, as it’s more like a cure than masking the symptoms and possibly adding additional problems like addiction, toxicity and cognitive and personality effects.

— End quote

Thank you for the info on Mal de Debarquement syndrome.

I don’t know if the rTMS is good or bad – it’s just a different direction.